Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS Raleigh, NC

June 13, 20136 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 7:15 PM EDT for 6 counties in North Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 7:15 PM EDT (23:15 UTC)
Expired
Jun 13, 2013, 8:15 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Hoke County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:30 PM EDTTSTM WND DMGClinton, NCNUMEROUS TREES DOWN COUNTY-WIDE. HARDEST HIT AREA WAS CLINTON.
Jun 13, 7:31 PM EDTTSTM WND DMG8 E Jerome, NCBLADEN CO. 911 REPORTED TREE DOWN ON FL MCDANIEL ROAD - TIME ESTIMATED BASED ON RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:08 PM EDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS52 KRAH 132315
SVRRAH
NCC051-093-153-163-165-191-140015-
/O.NEW.KRAH.SV.W.0050.130613T2315Z-130614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
  WALNUT CREEK TO 5 MILES SOUTHWEST OF ANTIOCH TO ROCKINGHAM...OR
  ALONG A LINE EXTENDING FROM 9 MILES EAST OF MOUNT OLIVE TO RED
  SPRINGS TO ROCKINGHAM...MOVING SOUTHEAST AT 45 MPH. QUARTER SIZED
  HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROSEBORO...CLINTON...
  TURKEY...LAUREL HILL...
  LAURINBURG...
  GIBSON...
  GARLAND...
  HARRELLS...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355... AND 
INTERSTATE 95 BETWEEN EXITS 41 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3485 7850 3483 7890 3495 7903 3483 7934
      3464 7945 3480 7968 3481 7992 3505 7988
      3513 8008 3514 8008 3518 7968 3504 7946
      3521 7925 3534 7783 3532 7782 3515 7789
      3518 7816 3474 7819 3470 7812 3456 7824
TIME...MOT...LOC 2315Z 320DEG 40KT 3517 7788 3479 7923
          3492 7979

$$

GIH
3 follow-up statements
956 
WWUS52 KRAH 132340
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT THU JUN 13 2013

NCC153-165-132349-
/O.CAN.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
RICHMOND NC-SCOTLAND NC-
740 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND AND RICHMOND COUNTIES
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3456 7824 3485 7850 3483 7890 3495 7903
      3483 7934 3494 7935 3503 7946 3521 7925
      3517 7912 3525 7884 3525 7862 3528 7851
      3525 7841 3530 7829 3532 7782 3515 7789
      3519 7801 3518 7816 3474 7819 3470 7812
TIME...MOT...LOC 2339Z 320DEG 40KT 3523 7807 3499 7923

$$

NCC051-093-163-191-140015-
/O.CON.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
HOKE NC-CUMBERLAND NC-WAYNE NC-SAMPSON NC-
740 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SAMPSON...SOUTHERN WAYNE...CUMBERLAND AND HOKE COUNTIES...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM MOUNT 
OLIVE TO SILVER CITY... MOVING SOUTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... RAEFORD...WALNUT
CREEK...ROCKFISH...VANDER...HOPE MILLS...STEDMAN...AUTRYVILLE...
SALEMBURG...CEDAR CREEK...CLINTON...ROSEBORO...TURKEY...IVANHOE...
HARRELLS AND GARLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355... AND 
INTERSTATE 95 BETWEEN EXITS 41 AND 65.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3456 7824 3485 7850 3483 7890 3495 7903
      3483 7934 3494 7935 3503 7946 3521 7925
      3517 7912 3525 7884 3525 7862 3528 7851
      3525 7841 3530 7829 3532 7782 3515 7789
      3519 7801 3518 7816 3474 7819 3470 7812
TIME...MOT...LOC 2339Z 320DEG 40KT 3523 7807 3499 7923

$$

GIH
904 
WWUS52 KRAH 132356
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT THU JUN 13 2013

NCC093-140004-
/O.CAN.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
HOKE NC-
756 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3456 7824 3485 7850 3483 7890 3488 7893
      3495 7903 3513 7912 3518 7910 3525 7884
      3525 7862 3528 7851 3525 7841 3530 7829
      3532 7782 3515 7789 3519 7801 3518 7816
      3474 7819 3470 7812
TIME...MOT...LOC 2354Z 320DEG 40KT 3510 7794 3486 7910

$$

NCC051-163-191-140015-
/O.CON.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
CUMBERLAND NC-WAYNE NC-SAMPSON NC-
756 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SAMPSON...SOUTHERN WAYNE AND CUMBERLAND COUNTIES...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM 6 MILES 
SOUTHEAST OF MOUNT OLIVE TO 12 MILES SOUTHWEST OF HOPE MILLS...OR 
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MOUNT OLIVE TO 7 
MILES NORTH OF RED SPRINGS...MOVING SOUTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLINTON...ROSEBORO...
TURKEY...IVANHOE...HARRELLS AND GARLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355... INTERSTATE 
95 BETWEEN EXITS 41 AND 65.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3456 7824 3485 7850 3483 7890 3488 7893
      3495 7903 3513 7912 3518 7910 3525 7884
      3525 7862 3528 7851 3525 7841 3530 7829
      3532 7782 3515 7789 3519 7801 3518 7816
      3474 7819 3470 7812
TIME...MOT...LOC 2354Z 320DEG 40KT 3510 7794 3486 7910

$$

GIH
216 
WWUS52 KRAH 140015
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT THU JUN 13 2013

NCC051-163-191-140025-
/O.EXP.KRAH.SV.W.0050.000000T0000Z-130614T0015Z/
CUMBERLAND NC-WAYNE NC-SAMPSON NC-
815 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON...SOUTHERN WAYNE AND
CUMBERLAND COUNTIES EXPIRES AT 815 PM EDT...

HE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER... STORMS WILL 
CONTINUE TO AFFECT FAR SOUTHERN SAMPSON COUNTY AROUND IVANHOE UNTIL 
830 PM.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3456 7824 3485 7850 3483 7890 3488 7893
      3495 7903 3513 7912 3518 7910 3525 7884
      3525 7862 3528 7851 3525 7841 3530 7829
      3532 7782 3515 7789 3519 7801 3518 7816
      3474 7819 3470 7812
TIME...MOT...LOC 0015Z 320DEG 40KT 3487 7781 3466 7897

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 13, 3:01 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT THU JUN 13 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING
COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...

...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN
EFFECT...

PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST
SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO
4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER
NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT
DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH
CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE
LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND
800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z
SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED...
SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z.

THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST
ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD
KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM
RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL
CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN
THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE
AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH
CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA
NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF
1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND
ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST
STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING
FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS.

OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND
THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP
CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE
TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN
INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL
HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY
05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST
TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S.

FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING
STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES
WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND
925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A
BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE
AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT
500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD
PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER...
NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE
AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A
PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO
MID 80S.

&&

.SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...

BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN
THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND
RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL
REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER
HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY
CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW
NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT
LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER
50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT
AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE
ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS
TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE
STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH
INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR
MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE
TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY...
THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND
THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME
TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP
CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE
NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT
ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE
FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE)
IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE
SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA
TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE
FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 112 PM THURSDAY...

VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD
OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO
PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING
HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE
PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN
VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD
DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE
GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A
FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS
WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST
OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY
MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW
PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION...
EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT.

BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE
WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF
A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY
LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL
CHANCE OF MORNING LOW CLOUDS TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SEC
NEAR TERM...DJF
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...DJF
Hazardous weather outlook, Jun 13, 7:03 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT THU JUN 13 2013

NCZ011-027-028-042-043-073>078-083>086-088-089-142315-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
703 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH AROUND
900 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>010-021>026-038>041-142315-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
703 PM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED.

In the hours before

Local storm report, Jun 13, 7:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     ANGIER                  35.51N  78.75W
06/13/2013                   HARNETT            NC   AMATEUR RADIO

            OAK TREE BLOWN DOWN AND POWER LINES BLOWN DOWN ALONG
            CROSS STREET. TIME ESTIMATED.

&&

EVENT NUMBER RAH1300628

BSD
Local storm report, Jun 13, 7:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     HENDERSON               36.32N  78.41W
06/13/2013                   VANCE              NC   SOCIAL MEDIA

            TREE ACROSS GREYSTONE ROAD IN HENDERSON

&&

EVENT NUMBER RAH1300629

SEC
Local storm report, Jun 13, 7:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     5 SSW ROLESVILLE        35.87N  78.50W
06/13/2013  E63 MPH          WAKE               NC   AMATEUR RADIO

&&

EVENT NUMBER RAH1300630

BSD
Special weather statement, Jun 13, 7:13 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU JUN 13 2013

NCZ073>075-083-084-086-140015-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-STANLY-
713 PM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
STANLY...MOORE...MONTGOMERY...AND ANSON COUNTIES THROUGH 815 PM
EDT...

AT 712 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OAKBORO...OR ABOUT 11 MILES SOUTHWEST OF ALBEMARLE...MOVING EAST AT
45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORWOOD...MOUNT
GILEAD...PEKIN...CANDOR...EAGLE SPRINGS...SEVEN LAKES.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN
WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.

&&

LAT...LON 3549 7938 3512 7927 3514 8029 3519 8029
      3518 8031 3516 8035 3517 8036 3532 8037
TIME...MOT...LOC 2312Z 268DEG 40KT 3523 8024

WSS
Local storm report, Jun 13, 7:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 NNE HOPE MILLS        35.00N  78.93W
06/13/2013                   CUMBERLAND         NC   AMATEUR RADIO

            TREES BLOWN DOWN ACROSS CAMDEN ROAD

&&

EVENT NUMBER RAH1300631

BSD
Local storm report, Jun 13, 7:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     FT BRAGG SIMMONS AAF    35.14N  78.93W
06/13/2013  M61 MPH          CUMBERLAND         NC   ASOS

            PEAK WIND 61 MPH AT KFBG.

&&

EVENT NUMBER RAH1300632

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph58 min
Jun 13, 4:26 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance79 min
Jun 13, 4:31 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Guilford, Orange, Person and 1 more89 min
Jun 13, 5:03 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Halifax, Nash and 4 more57 min
Jun 13, 5:25 PM EDTSpecial Weather StatementRAHLee, Montgomery, Moore, Stanly50 min
Jun 13, 5:30 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Stanly75 min
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore, Wake66 min
Jun 13, 5:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Sampson80 min
Jun 13, 5:56 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more94 min
Jun 13, 6:05 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland70 min
Jun 13, 6:53 PM EDTSpecial Weather StatementRAHHarnett52 min
Jun 13, 7:13 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Stanly62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.